MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA 5MAX DDC DISTAL DELIVERY CATHETER; DQY

PENUMBRA, INC. PENUMBRA 5MAX DDC DISTAL DELIVERY CATHETER; DQY
Model Number 5MAXDDC125
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing an embolization procedure in the internal carotid artery (ica) using a penumbra 5max ddc distal delivery cather (5max ddc), a neuron max 6f 088 long sheath (neuron max), a non-penumbra microcatheter, and a non-penumbra embolization device.During the procedure, the physician placed the neuron max, then advanced the 5max ddc and microcatheter through the neuron max.While advancing the embolization device through the microcatheter, the pusher wire of the embolization device became stuck inside the microcatheter.The physician believed that the rotating hemostasis valve (rhv) that was attached to the neuron max was tightly connected to the 5max ddc, causing it to clamp down on the microcatheter and the embolization device.Therefore, the physician removed the 5max dcc, microcatheter and embolization device.The procedure was completed using a new 5max dcc, a new microcatheter, a new embolization device, and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the 5max ddc was ovalized approximately 26.0, 29.0, 33.0, 61.5, 6.5 and 116.0 ¿ 117.0 cm from the hub.The device was kinked approximately 18.0, 66.0 and 96.0 cm from the hub.Conclusions: evaluation of the returned 5max ddc confirmed an ovalization on the proximal shaft.If the rotating hemostasis valve (rhv) is overtightened onto the device, damage such as an ovalization may occur.Further evaluation revealed additional ovalizations and kinks along the length of the device.These damages were likely incidental to the reported complaint.No other devices associated with the complaint were returned for evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA 5MAX DDC DISTAL DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10141569
Report Number3005168196-2020-00752
Device Sequence Number2342294
Product Code DQY
UDI-Device Identifier00814548012674
UDI-Public00814548012674
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K122772
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2023
Device Model Number5MAXDDC125
Device Catalogue Number5MAXDDC125
Device Lot NumberF95912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer06/18/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date06/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Date Report Sent to FDA01/01/2005